Anyone on Caelyx having trouble with their voice ? throughout the thirteen months I have been on caelyx

sometimes my voice gets a bit hoarse and I sound as though I have a sore throat but I haven't. Also have problems with numbness and tingling in my hands at times . Very interesting to hear of others experiences and very encouraging to hear of others experiences surviving recurrences.

4 Replies

  • Hi,, I am on carbo /Caylex, and this is my first time on Caylex, had three lots and my voice is very croaky and I sound terrible. I also have sinus problems but I'm sure it's not all to do with that. No hand problems, it's my feet that burn and tingle, plus it seems to affect my digestive system, indigestion and gas.

    I think the chemo affects the mucus membranes of our systems which would account for my digestion and our throats.

    Best wishes, Trix

  • Hi Trix, thanks for your reply.

    I was on carbo/caelyx for six months and have now been on maintenance chemo for almost eight months, of caelyx only.

    At one stage ( after 4 months of chemo) I started getting severe headaches

    a few days after having the chemo, plus my eyes were aching, pain in the

    sinuses and even my teeth ached. Luckily after 3 months it has lessened

    and now I only get a very slight headache.

    Due for a pet scan on the 25th and more chemo on the 31st when I will get my results.

    Best wishes Shirley

  • Hello Shirley,

    I found both my voice was affected ('cracky' and hoarse) by both standard 21-day carboplatin + taxol and also 20months later by dose-dense regime of carboplatin + taxol + Avastin.

    During the first chemo I thought of what I'd like to have done in my life which I'd never got round to doing...and one of the things was singing.

    I found a singing teacher who said our voices are often weakened by illness. He taught me voice exercises which were fun and very helpful. I did progress to a bit of singing but then the cancer returned (OC stage 3c); as the dose-dense chemo took hold I couldn't keep up lessons but I did continue with the voice exercises which both my husband & I felt did reduce the 'weakness' of my voice. I haven't returned to the lessons, for a couple of other reasons.

    It is now 2 years since I finished the dose-dense chemo (still in remission) and the oncologist reckons the peripheral neuropathy is now as about as good as I'll get; arms from elbows down to finger tip + legs from knees to toes feel weak, soon develop pins and needles and after a lot of use (e.g. holding a telephone, swimming) they go numb and can ache. But they do recover pretty quickly once I stop whatever is making them numb-up! My husband regularly has to open jars etc.

    Hope this helps,


  • Thanks Lesley,

    It's good to know that patients can go into remission after recurrences.

    My feet are okay but I do have problems with my lower arms and hands , as you said , with numbness and tingling at times. I do find my balance is a bit off at times

    so sometimes have to use a stick.

    Hope you continue to be in remission.

    Best wishes Shirley.

You may also like...